Oregon, 2007High Wind in Oregon, January 2, 2007
January 2, 2007 · NWS PDT · 1 event in 1 county or zone
A strong south to north pressure gradient produced high winds across the Ladd and Pyles Canyons area of the Grande Ronde Valley.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong south to north pressure gradient produced high winds across the Ladd and Pyles Canyons area of the Grande Ronde Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 2, 2:15 AM PST, 15 minutes earlier.
Area forecast discussion, Jan 2, 2:15 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
215 AM PST TUE JAN 2 2007
.SHORT TERM...TODAY THROUGH WEDNESDAY...RADAR IS CURRENTLY SHOWING
PRECIPITATION SPILLING OVER THE WASHINGTON CASCADES. WITH
TEMPERATURES STILL NEAR TO BELOW FREEZING IN THE EAST SLOPES OF THE
CENTRAL WASHINGTON CASCADES...WILL EXTEND THE WINTER WEATHER
ADVISORY UNTIL 10 AM PST THIS MORNING AS LIGHT FREEZING RAIN IS
STILL A THREAT. TEMPERATURES IN THE EAST SLOPES OF THE SOUTHERN
CASCADES HAVE WARMED ABOVE FREEZING AND THE THREAT FOR FREEZING RAIN
HAS DECREASED...THOUGH SOME POCKETS OF LIGHT FREEZING RAIN COULD
STILL OCCUR IN THE EARLY MORNING. THEREFORE...THE ADVISORY FOR THIS
AREA WILL BE ALLOWED TO EXPIRE. WINDS IN THE GRANDE RONDE VALLEY
HAVE INCREASED...AND THUS THE WIND ADVISORY FOR TODAY STILL LOOKS
GOOD.
THE COLD FRONT WILL BEGIN TO INFLUENCE THE AREA TONIGHT AND
WEDNESDAY. PRECIPITATION WILL BE MOSTLY RAIN AS SNOW LEVELS WILL BE
AROUND 6000 FEET ACROSS THE REGION. WITH THE SYSTEM REMAINING ACROSS
OREGON...PRECIPITATION AMOUNTS WILL BE LIGHT TO MODERATE ACROSS THE
BLUE MOUNTAINS ON WEDNESDAY. WILL NEED TO MONITOR RIVERS AS RAINFALL
AND SNOWMELT WILL LEAD TO RISES...THOUGH NO FLOODING IS ANTICIPATED
AT THIS TIME. WITH THE ARRIVAL OF THE COLD FRONT...WINDS IN THE
GRANDE RONDE WILL BEGIN TO DECREASE...THOUGH REMAIN BREEZY...TUESDAY
NIGHT. DK
.LONG TERM....LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE UPPER
LEVEL TROUGH THAT WILL BRING RAIN AND HIGH ELEVATION SNOW WEDNESDAY
WILL SLOWLY SAG SOUTHWARD WEDNESDAY NIGHT AND WILL SPREAD COLDER AIR
OVER THE FORECAST AREA. MODELS HAVE BEEN CONSISTENTLY SHOWING A
COLD FRONT LATE THURSDAY THAT WILL BRING ADDITIONAL PRECIPITATION
AND BREEZY WINDS WITH SNOW LEVELS DOWN TO THE BASIN FLOOR THURSDAY
NIGHT. HOWEVER...PRECIPITATION WILL TAPER OFF BEHIND THE FRONT SO DO
NOT EXPECT THIS TO BE A BIG SNOW PRODUCER FOR THE BASIN. FOR THE
REMAINDER OF THE EXTENDED PERIOD...A BROAD HIGH PRESSURE RIDGE WILL
STRENGTHEN OFFSHORE. WA/OR WILL BE ON THE EAST SIDE OF THE RIDGE AND
UNDER THE INFLUENCE OF A N-NW FLOW ALOFT. A SERIES OF WEAK WAVES
WILL BRING AROUND A 20-40 PERCENT CHANCE OF RAIN AND SNOW THROUGH
EARLY NEXT WEEK. SMITH
&&
.AVIATION...RADAR SHOWING VERY WEAK RETURNS EXCEPT ALONG THE WA
CASCADES THIS MORNING. THERE STILL IS A POTENTIAL FOR LIGHT
FREEZING RAIN AT YKM AND PSC THIS MORNING WHERE TEMPS ARE BELOW
FREEZING. WEAK FOEHN WINDS HAVE INCREASED TEMPS AT ALW AND PDT...AND
ANY PCPN SHOULD FALL AS RAIN. YKM IS THE ONLY TAF SITE WITH LIFR
CONDITIONS AT THIS HOUR...AND CIGS AND VSBYS SHOULD IMPROVE BY MID
MORNING. VFR CONDITIONS ARE FORECAST ELSEWHERE. SMITH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 44 41 42 37 / 20 60 40 40
ALW 46 42 43 39 / 20 60 40 20
PSC 40 37 43 36 / 20 20 20 20
YKM 35 35 39 33 / 30 40 20 30
HRI 40 39 42 37 / 20 20 20 30
ELN 34 34 36 31 / 30 50 20 30
RDM 52 38 43 34 / 0 30 60 60
LGD 44 37 39 35 / 20 40 50 60
GCD 48 37 44 36 / 10 30 50 60
DLS 41 40 45 38 / 20 70 50 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ049.
WA...WINTER WEATHER ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
WAZ502.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WAZ501.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
84/85/85Hazardous weather outlook, Jan 1, 10:02 PM PST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1002 PM PST MON JAN 1 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-021400-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1002 PM PST MON JAN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
WINTER MIX
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON
FREEZING RAIN AND SNOW WILL PERSIST THROUGH THE OVERNIGHT HOURS
ACROSS THE EAST SLOPES OF THE WASHINGTON CASCADES. A WINTER WEATHER
ADVISORY REMAINS IN EFFECT...REFER TO PRODUCT ID PDXWSWPDT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
VERY WINDY TUESDAY
GRANDE RONDE VALLEY
A COLD FRONT WILL APPROACH THE AREA TUESDAY...CROSSING THE AREA
TUESDAY NIGHT AND WEDNESDAY. SOUTHERLY WINDS WILL INCREASE IN
ADVANCE OF THE FRONT...WITH VERY WINDY CONDITIONS DEVELOPING
IN THE GRANDE RONDE VALLEY. A WIND ADVISORY HAS BEEN ISSUED...REFER
TO PRODUCT ID PDXNPWPDT FOR FURTHER DETAILS. PRECIPITATION WILL
TURN TO MAINLY RAIN TUESDAY...AS TEMPERATURES AND SNOW LEVELS
INCREASE. UNSETTLED WEATHER WILL THEN CONTINUE FROM MIDWEEK INTO
THE WEEKEND AS SEVERAL SYSTEMS CROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Special weather statement, Jan 2, 1:54 AM PST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
154 AM PST TUE JAN 2 2007
ORZ502-503-WAZ030-022000-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-NORTHWEST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE...UKIAH
154 AM PST TUE JAN 2 2007
...PERIODS OF LIGHT TO MODERATE RAIN OVER THE BLUE MOUNTAINS
TONIGHT THROUGH WEDNESDAY NIGHT...
A PACIFIC FRONTAL SYSTEM WILL MOVE OVER THE BLUE MOUNTAINS TONIGHT AND
WILL REMAIN STATIONARY THROUGH WEDNESDAY NIGHT. SNOW LEVELS WILL
REMAIN AROUND 5000 TO 6000 FEET BEFORE GRADUALLY DECREASING TO 4500
FEET LATE WEDNESDAY NIGHT. A MOIST WESTERLY FLOW ASSOCIATED WITH
THE FRONT WILL BRING PERIODS OF LIGHT TO MODERATE RAIN OVER MOST OF
THE BLUE MOUNTAINS. SNOW MELT RUNOFF IN ADDITION TO THE RAINFALL
WILL RESULT IN CONSIDERABLE RISES ALONG SOME RIVERS AND STREAMS IN NORTHEAST
OREGON AND SOUTHEAST WASHINGTON. ALTHOUGH NO FLOODING IS EXPECTED...SOME
RIVERS AND STREAMS MAY RISE TO NEAR BANKFULL.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUT OUR WEBSITE AT
WWW.WEATHER.GOV/PENDLETON.
High Wind, Grand Ronde Valley
- When
- January 2, 2:30 AM PST to 11:00 AM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
Wind gusts included 59 mph at Union at 725 am and 60 mph at Ladd Canyon at 1045 am.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and High Wind in Washington, January 2, 2007$101,000 · 60 kt wind · 7 events
- Flooding and Heavy Rain in Oregon, January 2 to 6, 200716 events
- High Surf in Hawaii, January 2 to 4, 200713 events
- Heavy Rain in Washington, January 2 to 3, 20076 events
- High Wind in Montana, January 2, 200769 kt wind · 6 events
- Heavy Snow in Montana, January 2 to 3, 20073 events
- Wildfire in Puerto Rico, January 2, 20072 events
- Heavy Snow in Idaho, January 2 to 3, 20072 events
- Winter Storm in Montana, January 2, 20071 event
- Extreme Cold in Alaska, January 2, 20071 event
- Heavy Snow in Idaho, January 2 to 3, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8441.